Includes Expert Content
Medications - feel so drugged
avatar
lex16420 posted:
Iwas just diagnosed a few months ago and was started on sulfazine and pred. I feel so drugged. Does your body get use to it? I have a high esr 86 and inflammation 117. I feel so awful I hardly notice pain.
Reply
 
avatar
Scott Zashin, MD responded:
If a patient of mine has side effects after being on a med for longer than two weeks-4 weeks, I will often change their prescription.
 
avatar
lex16420 replied to Scott Zashin, MD's response:
Thank you dr. I eventually developed fever of 102 and horrible chills. They disappeared within 24 hours after discontinuing sulphasalazine. I have to move to another dmard and see my doctor Monday. Given this is a listed side effect of all of them I'm hoping I will be able to take them. Why causes the chills and fever?
 
avatar
Scott Zashin, MD replied to lex16420's response:
One cause of fever is an elevation of a protein in the blood called IL-1 or interleukin 1. This protein can be associated with fever from infection and other causes of inflammation. Some patients will develop fevers with their medications. I am glad you are doing better off the med